My Bleeding Nephrons!

Jiemin Li, Sandeep Anand Padala, George Hinnant, Anusha Vakiti, Azeem Mohammed

Research output: Contribution to journalArticle

Abstract

Anticoagulation-related nephropathy (ARN) is an uncommon diagnosis that should be considered in patients presenting with unexplained acute kidney injury (AKI) and coagulopathy. In this article, we present the case of a 70-year-old male with a history of cirrhosis and portal vein thrombosis on Coumadin who presented to the hospital with gross hematuria. The patient was diagnosed with AKI on chronic kidney disease (CKD) secondary to ARN superimposed on sclerosing IgA nephropathy. ARN, also known as warfarin-associated nephropathy, is an uncommon condition in which AKI from glomerular hemorrhage develops in a patient with an international normalized ratio greater than 3. The most common risk factor for development of ARN is CKD. AKI in our patient unearthed preexisting CKD due to IgA nephropathy as evidenced by the biopsy.

Original languageEnglish (US)
JournalJournal of Investigative Medicine High Impact Case Reports
Volume7
DOIs
Publication statusPublished - Jun 1 2019

    Fingerprint

Keywords

  • IgA nephropathy
  • acute kidney injury
  • anticoagulation-related nephropathy
  • nonalcoholic steatohepatitis
  • warfarin-associated nephropathy

ASJC Scopus subject areas

  • Epidemiology
  • Safety, Risk, Reliability and Quality
  • Safety Research

Cite this